MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW805F35
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during testing of this fogarty embolectomy catheter a saline leakage was noticed.No further information available.There was no allegation of patient injury.The device was available for evaluation.Patient demographics not available.As per product evaluation, the balloon was found to be ruptured at central area and the ruptured edges did not appeared to match at the ruptured location.
 
Additional Manufacturer Narrative
Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Patient demographics unable to be obtained.One fogarty embolectomy catheter was received by our product evaluation laboratory for a full evaluation.As received, the balloon was found to be ruptured at central area.The ruptured edges did not appeared to match at the ruptured location.Per the ifu " balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and " to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter (see specification table)." no visible damage was observed from distal and proximal windings and catheter body and syringe.The through lumen was found to be patent and did not leak.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation) updated section h6 (component code), h6 (impact code), h6 (investigation findings) and h6 (investigations conclusions).The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information, it cannot be determined that the failure is related to a manufacturing or design defect.As part of the manufacturing process, the units go through a balloon inspection process.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22715130
Report Number2015691-2025-06347
Device Sequence Number18565022
Product Code DXE
UDI-Device Identifier00690103043532
UDI-Public(01)00690103043532(17)261002(11)240703(10)65808269
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/02/2026
Device Model Number12TLW805F35
Device Lot Number65808269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown